Alert archive / Pennsylvania / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS State College, PA

August 2, 2014Elk County, McKean County, Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 2, 2014, 8:01 PM EDT for Elk County, McKean County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2014, 8:01 PM EDT (00:01 UTC)
Expired
Aug 2, 2014, 11:00 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Elk County, PA, McKean County, PA

The radar

The State College radar (KCCX), 111 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WGUS51 KCTP 030001
FFWCTP
PAC047-083-030300-
/O.NEW.KCTP.FF.W.0014.140803T0001Z-140803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EDT SAT AUG 2 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 1100 PM EDT
    
* AT 758 PM EDT...DOPPLER RADAR INDICATED A WIDE AREA OF 
  THUNDERSTORMS PRODUCING HEAVY RAIN OVER WESTERN MCKEAN AND 
  NORTHERN ELK COUNTIES. UP TO TWO INCHES OF RAIN HAVE ALREADY 
  FALLEN NEAR KANE AND JAMES CITY. MINOR FLOODING LIKE FLOODED 
  BASEMENTS AND PONDING OF WATER ON ROADS IS ALREADY OCCURRING AND 
  THE ADDITIONAL RAINFALL WILL LEAD TO MORE SERIOUS FLASH FLOODING 
  IN SHORT ORDER.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRADFORD...KANE...JOHNSONBURG...WETMORE...WILCOX...JAMES CITY...
  CYCLONE...WESTLINE...LUDLOW...MARSHBURG...EAST BRANCH DAM...MOUNT
  JEWETT...LEWIS RUN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE 
WARNED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST 
FLOOD DEATHS OCCUR IN VEHICLES. HEED ANY ROAD CLOSURES. PLEASE 
REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO 
SO SAFELY.

&&

LAT...LON 4152 7857 4139 7895 4183 7895 4185 7892
      4200 7892 4200 7859

$$

DANGELO
2 follow-up statements
950 
WGUS71 KCTP 030124
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
924 PM EDT SAT AUG 2 2014

PAC047-083-030300-
/O.CON.KCTP.FF.W.0014.000000T0000Z-140803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK PA-MCKEAN PA-
924 PM EDT SAT AUG 2 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHWESTERN ELK AND WESTERN MCKEAN COUNTIES...

AT 919 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATE 
THAT THE RAINFALL RATES OVER WESTERN MCKEAN AND ELK COUNTIES HAVE 
LESSENED CONSIDERABLY. MUCH OF THE RAIN IS OVER IN THE WARNED 
AREA...BUT FLOODING IS STILL POSSIBLE AS THE RAIN COLLECTS IN THE 
CREEKS AND STREAMS. 

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
BRADFORD...KANE...JOHNSONBURG...WETMORE...WILCOX...JAMES CITY... 
CYCLONE...WESTLINE...LUDLOW...MARSHBURG...EAST BRANCH DAM...MOUNT 
JEWETT...AND LEWIS RUN.

ADDITIONAL RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE 
EXPECTED IN THE WARNED AREA. THE HEAVIEST RAIN WILL BE OVER EASTERN 
MCKEAN AND ELK COUNTIES FOR THE NEXT FEW HOURS...WHERE MINOR 
FLOODING IS EXPECTED TO OCCUR AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. HEED ANY ROAD CLOSURES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4152 7857 4139 7895 4183 7895 4185 7892
      4200 7892 4200 7859

$$

DANGELO
811 
WGUS71 KCTP 030226
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1026 PM EDT SAT AUG 2 2014

PAC047-083-030235-
/O.CAN.KCTP.FF.W.0014.000000T0000Z-140803T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELK PA-MCKEAN PA-
1026 PM EDT SAT AUG 2 2014

...THE FLASH FLOOD WARNING FOR NORTHWESTERN ELK AND WESTERN MCKEAN
COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS TAPERED OFF. ADDITIONAL LIGHT TO MODERATE RAIN IS 
MOVING IN FROM THE SOUTH...THOUGH. BUT THE IMMEDIATE THREAT FOR 
FLASH FLOODING HAS ENDED. IF THE RAINFALL FROM THE SOUTH BECOMES 
HEAVIER...ADDITIONAL STATEMENTS OR WARNINGS ARE POSSIBLE LATER 
TONIGHT. 

LAT...LON 4152 7857 4139 7895 4183 7895 4185 7892
      4200 7892 4200 7859

$$

DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 7:04 PM EDT, 57 minutes earlier.

Area forecast discussion, Aug 2, 7:04 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
704 PM EDT SAT AUG 2 2014

.SYNOPSIS...
THE REGION REMAINS UNDER A BROAD TROUGH OF LOW PRESSURE AND
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR THE REST
OF THE WEEKEND. TEMPERATURES WILL BE SEVERAL DEGREES BELOW
AVERAGE AGAIN ON SUNDAY. THE TROUGH WILL WEAKEN SLOWLY AFTER THE
WEEKEND WITH TEMPERATURES WARMING CLOSER TO AVERAGE AND A GENERAL
DECREASE IN RAINFALL CHANCES.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MOST OF THE CU FIELD IS DYING AWAY WITH THE LOSS OF DAYTIME
HEATING. THUS...THE CHANCE FOR SHOWERS HAS DECREASED
GREATLY...EXCEPT OVER THE FAR WESTERN TIER...WHERE THE UPPER
TROUGH AND AN INVERTED TROUGH SLIDING ACROSS THE WEST WILL LIKELY
KEEP STROMS WITH HEAVY RAIN GOING FOR A FEW MORE HOURS. BUT
THESE...TOO...SHOULD WANE AFTER SUNSET. WILL CONTINUE FLASH FLOOD
WATCH FOR THE TIME BEING...OR UNTIL THE LAST OF THE SHOWERS DIES
OFF. NAM AND OTHER MESO MODELS CONTINUE TO PLAY UP A SECOND
MAXIMUM OF SHOWERS AND QPF OVER THE SWRN THIRD OF THE AREA LATER
TONIGHT. THE MINOR WAVE CAUSING TROUBLE IN CENTRAL WV RIGHT NOW
MAY BE THE IMPETUS FOR THAT...SO WILL KEEP ON WITH THAT IDEA AS
WELL. ONLY MINOR TWEAKS TO THE TEMPS...BUT CLEARING OVER THE
CENTRAL/NORTHEAST COULD ALLOW THE TEMPS TO DROP OFF MORE THAN
EXPECTED. WILL REVISIT THIS LATER.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
UPPER TROF AXIS WILL SLOWLY MOVE OVER WESTERN AND INTO CENTRAL PA
ON SUNDAY. PLENTY OF AMBIENT MOISTURE AND PERSISTENT UPPER
FORCING SHOULD SPELL AN ACTIVE SHOWERY DAY WITH LOCAL SLOW MOVING
HEAVY RAINERS...AS 850 MB WINDS REMAIN LESS THAN 5 KTS. AFTN MAXES
VERY SIMILAR TO TODAY OVERALL GIVEN VERY SIMILAR CONDITIONS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SOME SHOWERS AND STORMS POSSIBLE SUNDAY NIGHT...AS THE OH
VLY SYSTEM LIFTS EAST OF THE AREA.

SOME CHANCE OF A SHOWER OR STORM MONDAY INTO TUE AM...BUT
MOST OF THE TIME SHOULD BE DRY.

DID EDGE TEMPS UP SOME DURING THE DAY MONDAY INTO WED...AND
LOWER MIN TEMPS SOME...GIVEN THAT LIGHT WINDS WILL ALLOW TEMPS
TO DROP. WITH N TO NE FLOW...FOG WILL LIKELY OCCUR IN SPOTS
EARLY.

A COLD FRONT DROPPING SE LATE TUE INTO WED WILL BRING SOME
SHOWERS AND STORMS TO THE AREA LATER TUESDAY INTO WED. DID UP
POPS ACROSS THE NW LATER TUE AFT...AND ACROSS THE AREA TUESDAY
NIGHT.

SHOULD BE MAINLY DRY AFTER WED. TREND WITH MODELS INCLUDING
THE EC IS SLIGHTLY DEEPER WITH THE UPPER LVL TROUGH. THUS
GIVEN TRACK RECORD THIS SUMMER...DID EDGE TEMPS DOWN SOME
FOR THE SECOND PART OF THE WEEK.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
BROAD TROUGH OF LOW PRESSURE CONTINUES TO LINGER OVER THE REGION.
SCT SHOWERS/ISO TSTMS WILL BE COMMON ACROSS THE NORTHWESTERN
PORTION OF CENTRAL PA. EXPECT VICINITY SHOWERS AND THUNDERSTORMS
AT BFD...WITH MVFR CIGS AND VSBYS POSSIBLE THROUGH 03Z. THE
HEAVIEST SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGHOUT THE
WESTERN HALF OF PENNSYLVANIA.

SHOWER ACTIVITY WILL CONTINUE THROUGH THE FIRST HALF OF THE
EVENING WITH THE ALLEGHENY HIGHLANDS AND WEST CENTRAL MOUNTAINS
SEEING WIDESPREAD SHOWER ACTIVITY AS THE UPPER TROF AXIS DRIFTS
TOWARDS OH/PA BORDER. ONCE THESE SHOWERS AND THUNDERSTORMS
CLEAR...A BUILDING INVERSION...LIGHT WINDS AND CLEARING SKIES
SHOULD ALLOW FOR RESTRICTIONS AT ALL TAF SITES. EXPECT IFR CIGS
AND VSBYS AT BFD TO JST...AND MVFR ELSEWHERE.

OUTLOOK...
SUN...AM MVFR/IFR...THEN MAINLY VFR BUT WITH SCATTERED AFTERNOON
SHRA/TSRA IMPACTS POSSIBLE.
MON...POSSIBLE AM FOG AREAS MVFR/IFR. OTHERWISE MAINLY VFR.
TUE...SCATTERED SHRA/TSRA WITH APPROACHING COLD FRONT.
WED...SCATTERED SHRA/TSRA. THU...MAINLY VFR. PATCHY FOG POSSIBLE
EARLY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ004-005.

&&

SYNOPSIS...ROSS/DEVOIR
NEAR TERM...DANGELO/DEVOIR
SHORT TERM...ROSS/DEVOIR
LONG TERM...MARTIN
AVIATION...DEVOIR/CERU
Hazardous weather outlook, Aug 2, 3:41 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT SAT AUG 2 2014

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-031945-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
341 PM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-031945-
WARREN-MCKEAN-
341 PM EDT SAT AUG 2 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING OR HEAVY RAIN TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, Aug 2, 4:28 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 PM EDT SAT AUG 2 2014

PAZ004-005-010-022200-
WARREN PA-MCKEAN PA-ELK PA-
428 PM EDT SAT AUG 2 2014

...THUNDERSTORMS WITH HEAVY RAIN AND BRIEF GUSTY WINDS...

AT 425 PM EDT...THUNDERSTORMS WERE WIDESPREAD ACROSS ALL OF
NORTHWESTERN PENNSYLVANIA. THE STORMS WERE MOVING VERY
SLOWLY...MAINLY TO THE NORTH AT LESS THAN 5 MPH.

VERY HEAVY RAIN IS EXPECTED TO FALL FROM ALL OF THESE STORMS. ALSO
POSSIBLE. 40 MPH WIND GUSTS ARE ALSO POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS OCCURRING IN A FEW OF THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND AND FIND ANOTHER ROUTE.

&&

LAT...LON 4200 7821 4162 7820 4159 7895 4162 7896
      4162 7961 4200 7961
TIME...MOT...LOC 2025Z 239DEG 49KT 4183 7886

DANGELO
Special weather statement, Aug 2, 7:15 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
715 PM EDT SAT AUG 2 2014

PAZ004-005-030000-
WARREN PA-MCKEAN PA-
715 PM EDT SAT AUG 2 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 712 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SHEFFIELD...MOVING NORTH AT 30 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL BE THE MAIN THREAT WITH HEAVY DOWNPOURS THAT COULD ALLOW FOR
PONDING ON ROADWAYS WITH SMALL STREAM FLOODING POSSIBLE.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KINZUA DAM AND WARREN SOUTH AROUND 730 PM EDT.
  WARREN AND SCANDIA AROUND 740 PM EDT.
  RUSSELL AROUND 750 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CLARENDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4200 7873 4163 7877 4163 7909 4200 7920
TIME...MOT...LOC 2312Z 173DEG 25KT 4170 7899

CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:07 PM EDTAreal Flood AdvisoryCTPCameron, Elk, McKean113 min
Aug 3, 9:49 AM EDTSpecial Weather StatementCTPCentre56 min
Aug 3, 9:52 AM EDTSpecial Weather StatementCTPHuntingdon, Mifflin53 min
Aug 3, 10:02 AM EDTAreal Flood AdvisoryCTPClinton, Lycoming3 hr
Aug 3, 10:32 AM EDTFlash Flood WatchCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 19 more9 hr
Aug 3, 10:52 AM EDTAreal Flood AdvisoryCTPElk, McKean3 hr
Aug 3, 12:14 PM EDTFlash Flood WarningCTPCentre3 hr
Aug 3, 12:20 PM EDTFlash Flood WarningCTPElk, McKean3 hr
Aug 3, 12:30 PM EDTAreal Flood AdvisoryCTPFranklin, Fulton, Huntingdon, Juniata, Mifflin, Perry3 hr
Aug 3, 1:55 PM EDTAreal Flood AdvisoryCTPCumberland, Franklin, Perry3 hr
Aug 3, 4:02 PM EDTSpecial Weather StatementCTPBlair28 min
Aug 3, 4:22 PM EDTSpecial Weather StatementCTPYork23 min
Aug 3, 4:37 PM EDTSpecial Weather StatementCTPBlair23 min
Aug 3, 4:46 PM EDTSpecial Weather StatementCTPAdams59 min
Aug 3, 4:48 PM EDTSpecial Weather StatementCTPYork27 min
Aug 3, 5:05 PM EDTSpecial Weather StatementCTPClinton55 min
Aug 3, 5:13 PM EDTSpecial Weather StatementCTPHuntingdon47 min
Aug 3, 5:40 PM EDTSpecial Weather StatementCTPCentre65 min
Aug 3, 5:44 PM EDTSpecial Weather StatementCTPLancaster31 min
Aug 3, 5:45 PM EDTSpecial Weather StatementCTPSullivan60 min
Aug 3, 5:53 PM EDTSpecial Weather StatementCTPFranklin22 min
Aug 3, 6:11 PM EDTSpecial Weather StatementCTPHuntingdon49 min
Aug 3, 6:22 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin3 hr
Aug 3, 7:14 PM EDTSpecial Weather StatementCTPAdams46 min

Nearby

Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.